High Wind, Guadalupe Mountains of Culberson County
- When
- December 11, 1:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
Brisk westerly flow aloft over the region resulted in high winds in the higher elevations of the Guadalupe and Davis Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Brisk westerly flow aloft over the region resulted in high winds in the higher elevations of the Guadalupe and Davis Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 10, 10:35 PM MST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1135 PM CST FRI DEC 10 2010 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS WITH SCATTERED TO BROKEN HIGH CLOUDS AND LIGHT SURFACE WINDS WILL PREVAIL OVERNIGHT. WINDS WILL VEER AND BECOME GUSTY FROM THE NORTH SATURDAY MORNING /14-17Z/ DUE TO A STRONG COLD FRONTAL PASSAGE. BRIEF PERIODS OF MVFR VISIBILITIES DUE TO BLOWING DUST ARE POSSIBLE AT KMAF AND KHOB DURING THE LATE MORNING AND AFTERNOON HOURS ON SATURDAY. && .PREV DISCUSSION... /ISSUED 226 PM CST FRI DEC 10 2010/ DISCUSSION... LOW LEVEL THERMAL RIDGING UNDERNEATH DRY NW MID LEVEL FLOW RESULTING IN YET ANOTHER DAY OF ABOVE NORMAL TEMPS. SHRTWV TROF WILL BE E OF THE NRN ROCKY MTNS THIS EVENING WITH AN ASSOCD COLD FRONT FOLLOWING CLOSELY IN ITS WAKE. ASSOCD SFC LOW WILL MOVE INTO THE CDS AREA THIS EVENING FAVORING WLY SFC WINDS THRU THE NIGHT ACRS THE PB. SAID SHRTWV TROF WILL UNDERGO MID LEVEL CYCLOGENESIS WHICH WILL SERVE TO SHOVE FRONT S AND EXPECT FROPA INTO CNTRL PB BTWN 15Z-18Z. MSLP GRADIENT NOT OVERLY IMPRESSIVE BU ENUF TO GET SUSTAINED WINDS NEAR 20 MPH AT TIMES. S OF THE FROM INTO THE FARTHER REACHES OF THE TRANS PECOS IT WILL STILL BE A WARM DAY A HEAD OF THE FRONT. SFC RIDGE AND DRY AIR/LIGHT WIND SUNDAY MORNING WILL MAKE FOR A COLD MORNING... M20S. NW MID LEVEL AND SFC RIDGE TO E WILL HAVE ENUF OF A PRESENCE TO KEEP IT COOL. TEMPS WILL BE BELOW NORMAL HIGHS IN THE MID AND UPPER 50S ACRS PB. STILL DRY NW FLOW MONDAY AND LEE TROF SLOW DEEPENS WITH 85H TEMPS CLIMBING BACK INTO THE MID TEENS ACRS SE NM SUPPORTING WARMING TREND. STRONG INDICATION OF ZONAL MID LEVEL FLOW DEVELOPING TUE/WED WHICH WILL RESULT IN WARM/DRY AND POTENTIALLY WINDY CONDITIONS. TEMPS WILL BE WELL ABOVE NORMAL (AS MUCH AS 20 DEGREES ABOVE NORMAL). COLD AIR WILL LURKING TO THE N THOUGH AND SHRTWV TROF PASSING ACRS CNTRL PLAINS MAY BE ENUF TO PUSH COLDER S THUR. FIRE WEATHER... BRIEF RED FLAG CONDITIONS AT A FEW PLACES ACRS THE W THIS AFTERNOON BUT THEY WILL SUBSIDE BY EARLY EVENING. OTHERWISE A COLD FRONT MOVING S THRU THE AREA SAT MORNING WILL RESULT IN SFC WINDS NEAR 20 MPH AT TIMES. THERE MAY BE A BRIEF COMBINATION OF WIND/RH ACRS THE LOWER ELEVATIONS OF THE TRANS PECOS SAT THAT RESULT IN LOCAL RED FLAG CONDITIONS. TUE-WED OF NEXT WEEK WILL BE OF INTEREST WHEN ZONAL MID LEVEL FLOW DEVELOPS AND TEMPS CLIMB TO NEAR 20 DEGREES ABOVE NORMAL. AN EVENTUAL FIRE WX WATCH WILL LIKELY BE NEEDED THEN FOR A GOOD PART OF THE AREA. WILL CONTINUE TO MONITOR THE PATTERN CHANGE TUE/WED FOR CONSISTENCY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 AM CST SAT DEC 11 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-120800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 154 AM CST SAT DEC 11 2010 /1254 AM MST SAT DEC 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT... ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE LOWER TRANS PECOS OF WEST TEXAS THIS AFTERNOON. RAPIDLY SHIFTING WINDS WITH THE PASSAGE OF A COLD FRONT WILL OCCUR WITH AFTERNOON RELATIVE HUMIDITY VALUES IN THE 15 TO 20 PERCENT RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF CRITICAL FIRE WEATHER WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269715, 269714.